Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 11, 2007, 3:59 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Apr 12, 2007, 11:00 AM MST. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 3:59 PM MST (22:59 UTC)
- In effect from
- Apr 12, 2007, 11:00 AM MST
- Expired
- Apr 12, 2007, 5:28 PM MST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 11:45 AM MST | NON-TSTM WND DMG | Parker, AZ | YUMA BLM DISPATCH RELAYED THAT BIA WILDFIRE OFFICE IN PARKER REPORTED HIGH WINDS IN EXCESS OF 40+ MPH. WIND BLEW ROOF SECTIONS OFF OF NEARBY BUILDINGS. POWER OUT IN AREAS OF TOWN. |
| Apr 12, 12:40 PM MST | DUST STORM | Blythe, CA | VISIBILITY NEAR ZERO TO LESS THAN 1/2 MILE IN BLOWING DUST. ESTIMATED WIND GUSTS 40+ MPH ACROSS THE AREA. |
| Apr 12, 4:15 PM MST | DUST STORM | 12 W Phoenix, AZ | NWS EMPLOYEE AND TRAINED SPOTTER BOTH REPORTED VISIBILITY DOWN TO LESS THAN ONE MILE IN WALL OF BLOWING DUST FROM 51ST TO 75TH AVENUE ALONG INTERSTATE 10. |
| Apr 12, 4:15 PM MST | BLIZZARD | 12 W Phoenix, AZ | NWS EMPLOYEE AND TRAINED SPOTTER BOTH REPORTED VISIBILITY DOWN TO LESS THAN ONE MILE IN WALL OF BLOWING DUST FROM 51ST TO 75TH AVENUE ALONG INTERSTATE 10. |
| Apr 12, 4:30 PM MST | NON-TSTM WND DMG | 20 N Phoenix, AZ | SIX TO SEVEN METAL STORM DRAIN PIPES - APPROX 40 FT SECTIONS - BLEW ACROSS ROAD IN THE AREA OF HAPPY VALLEY RD AND 23RD AVE AND THROUGH FENCED PROPERTY. ALSO REPORTED BY LOCAL NEWS MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 112259 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 359 PM MST WED APR 11 2007 AZZ131-132-CAZ231-232-121300- /O.UPG.KPSR.FW.A.0004.070412T2000Z-070413T0400Z/ /O.NEW.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/ /O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 359 PM MST WED APR 11 2007 /359 PM PDT WED APR 11 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA...JOSHUA TREE NATIONAL PARK ...SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS ...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... ...RED FLAG WARNING IN NOW IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO CONTINUED STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THIS AREA HAS BEEN UPGRADED TO A RED FLAG WARNING AND DOES NOT INCLUDE JOSHUA TREE NATIONAL PARK. A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH... THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND HUMIDITIES WILL DROP BELOW 15 PERCENT IN CONJUNCTION WITH THE STRONGEST WINDS. WINDS WILL WEAKEN...BUT REMAIN BREEZY OVER SOUTHEAST CALIFORNIA OVERNIGHT. HUMIDITY RECOVERY WILL OCCUR IS SOME AREAS BUT IS EXPECTED TO BE SHORT LIVED. A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WINDS WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL DESERTS OF ARIZONA...WITH HIGHER GUSTS TO NEAR 40 ARE EXPECTED. DRY AIR WILL CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME HUMIDITY VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED THIS WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. $$ CAZ230-120200- /O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ JOSHUA TREE NATIONAL PARK- 359 PM PDT WED APR 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH... THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN BREEZY WELL PAST MIDNIGHT. A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON AND EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. HOWEVER... HUMIDITIES ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL THRESHOLDS...BUT THE SITUATION WILL NEED TO BE MONITORED CLOSELY.. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MEYERS
3 follow-up statements
000 WWUS85 KPSR 120151 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 651 PM MST WED APR 11 2007 AZZ131-132-CAZ231-232-121400- /O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ /O.CON.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 651 PM MST WED APR 11 2007 /651 PM PDT WED APR 11 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. WIND SPEEDS WILL DIMINISH SOME THIS EVENING ACROSS THE AREA...AS RELATIVE HUMIDITIES RECOVER SLIGHTLY TO ABOVE 15 PERCENT. THEREFORE... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE THIS EVENING AT 7 PM. HOWEVER...A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WINDS WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL DESERTS OF ARIZONA...WITH HIGHER GUSTS TO NEAR 40 MPH EXPECTED. DRY AIR WILL CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME HUMIDITY VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED THIS WARNING FOR THURSDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING $$ CAZ230-120300- /O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/ JOSHUA TREE NATIONAL PARK- 651 PM PDT WED APR 11 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. ALTHOUGH WINDS ARE STILL GUSTING ABOVE CRITICAL THRESHOLDS ACROSS THE AREA...RELATIVE HUMIDITIES HAVE RECOVERED INTO THE 30 TO 40 PERCENT RANGE EARLY THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ ESTLE
000 WWUS85 KPSR 121319 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 619 AM MST THU APR 12 2007 AZZ131-132-CAZ231-232-130130- /O.CON.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 619 AM MST THU APR 12 2007 /619 AM PDT THU APR 12 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO CONTINUED STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. FIRE WEATHER ZONES INCLUDED IN THE WARNING AREA ARE ARIZONA FIRE WEATHER ZONES 131 AND 132 AND CALIFORNIA FIRE WEATHER ZONES 231 AND 232. DISCUSSION... A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THIS AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL DEVELOP ACROSS THE FORECAST AREA AS EARLY AS MIDDAY...BUT MORE LIKELY MID AFTERNOON. THIS COMBINED WITH HUMIDITIES AT OR BELOW 15 PERCENT OVER THE LOWER ELEVATIONS WILL CREATE RED FLAG CONDITIONS FOR THIS AFTERNOON AND EVENING. THE WINDS WILL DECREASE OVERNIGHT...MOST NOTICEABLY OVER SOUTH-CENTRAL ARIZONA...BUT REMAIN BREEZY TO WINDY OVER THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER SOUTH-CENTRAL ARIZONA. ANY PRECIPITATION WOULD BE MEAGER AND SPOTTY IN COVERAGE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING $$ AJ
000 WWUS85 KPSR 130028 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 528 PM MST THU APR 12 2007 AZZ131-132-CAZ231-232-130130- /O.CAN.KPSR.FW.W.0006.000000T0000Z-070413T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 528 PM MST THU APR 12 2007 /528 PM PDT THU APR 12 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE RED FLAG WARNING FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER VALLEY AND THE SOUTHWEST DESERTS OF ARIZONA. A STRONG COLD FRONT CONTINUES TO PUSH THROUGH PORTIONS OF THE CENTRAL DESERTS IN ARIZONA...ALONG WITH ISOLATED SHOWERS...WHEREBY HUMIDITY LEVELS HAVE REBOUNDED ABOVE CRITICAL THRESHOLDS IN MANY AREAS. HOWEVER..STRONG GUSTY WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS UP TO 40 MPH...WILL CONTINUE TO BLOW INTO THE EVENING HOURS. WINDS WILL FURTHER DIMINISH TO LESS THAN 20 MPH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:30 PM MST, 29 minutes earlier.
Area forecast discussion, Apr 11, 3:30 PM MST, 29 minutes before
AZZ020>028-CAZ030>033-120600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST WED APR 11 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A STRONG PACIFIC LOW PRESSURE SYSTEM FROM THE NORTHWEST IS EXPECTED
TO BRING WINDY TO VERY WINDY WEATHER FROM THE SOUTHWEST AND WEST AND
AREAS OF BLOWING SAND AND DUST THROUGH THURSDAY. IT WILL ALSO BE
MUCH COOLER THURSDAY...AND THERE IS A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA THURSDAY AFTERNOON AND EVENING. HIGH PRESSURE ALOFT FROM THE
PACIFIC IS EXPECTED TO BRING SUNNY SKIES FRIDAY AND SATURDAY...AND A
RETURN TO WARMER WEATHER SATURDAY. ANOTHER STRONG PACIFIC LOW
PRESSURE SYSTEM FROM THE NORTH PACIFIC IS EXPECTED TO BRING WINDY
WEATHER FROM THE SOUTHWEST AND NORTHWEST AND MUCH COOLER WEATHER
AGAIN SUNDAY INTO MONDAY.
&&
.SHORT TERM...
TONIGHT THROUGH SATURDAY...
EXCEPT FOR SOME CLOUDS OVER SOUTHERN GILA COUNTY...UNDER SUNNY
SKIES...TEMPERATURES WERE GENERALLY 1 TO 3 DEGREES WARMER IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND 5 TO
7 DEGREES WARMER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA
INCLUDING YUMA AND THE EL CENTRO/IMPERIAL AREAS AT MID AFTERNOON
TODAY COMPARED WITH THE SAME TIME YESTERDAY. IT WAS DRIER WITH DEW
POINT TEMPERATURES GENERALLY 9 TO 13 DEGREES LOWER AT MID AFTERNOON
AT MID AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS
INCREASING FROM THE SOUTHWEST AND WEST WITH WIND SPEEDS GENERALLY 20
30 MPH...BUT WITH SOME GUSTS BETWEEN 35 AND 45 MPH.
A STRONG PACIFIC LOW PRESSURE SYSTEM CURRENTLY CENTERED NEAR THE
OREGON COAST AND APPROACHING FROM THE NORTHWEST WILL RESULT IN WINDY
TO VERY WINDY WEATHER FROM THE SOUTHWEST AND WEST ESPECIALLY IN
SOUTHEAST CALIFORNIA TO THE LOWER COLORADO RIVER VALLEY AT LEAST
THROUGH THIS EVENING. THE WINDIEST WEATHER AND VERY WINDY CONDITIONS
ARE EXPECTED IN SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY WHERE AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY
ARE ANTICIPATED TONIGHT. BLOWING DUST IS ALSO POSSIBLE IN SOUTHWEST
ARIZONA.
A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY THROUGH TONIGHT. ALSO...EXCEPT FOR JOSHUA TREE
NATIONAL PARK...AND SOUTHERN GILA COUNTY...A RED FLAG WARNING IS IN
EFFECT UNTIL 7 PM MST/PDT THIS EVENING.
THE STRONG LOW PRESSURE SYSTEM IS EXPECTED TO CONTINUE MOVING SOUTH-
EAST TO BE CENTERED OVER NORTHWEST ARIZONA BY LATE THURSDAY.
THUS...EXCEPT FOR SOME TEMPORARY DECREASE IN THE WIND DURING THE
VERY LATE OVERNIGHT HOURS TONIGHT/EARLY THURSDAY MORNING...STRONG
GUSTY WINDS FROM THE SOUTHWEST AND WEST ARE EXPECTED TO CONTINUE
THURSDAY...REACHING ANOTHER PEAK DURING THE AFTERNOON...WITH VERY
WINDY WEATHER ACROSS THE ENTIRE AREA...AND AREAS OF BLOWING SAND AND
DUST WITH REDUCED VISIBILITY.
A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA THURSDAY
AFTERNOON INTO THE EVENING HOURS WITH A POSSIBILITY OF RED FLAG
CONDITIONS AGAIN. THUS...A RED FLAG WARNING IS IN EFFECT FOR THE
SAME AREAS THURSDAY AFTERNOON AND EVENING AS THIS AFTERNOON AND
EVENING.
MOISTURE WILL BE LIMITED WITH THIS SYSTEM...BUT THERE WILL BE STRONG
DYNAMICS FOR CLOUDS TO DEVELOP MAINLY IN SOUTH-CENTRAL ARIZONA
ESPECIALLY NORTH AND EAST OF PHOENIX THURSDAY AFTERNOON INTO THE
EVENING HOURS INCLUDING LA PAZ...MARICOPA...NORTHWEST AND
NORTH-CENTRAL PINAL...AND SOUTHERN GILA COUNTIES THURSDAY AFTERNOON
AND EVENING. AND...THERE IS ENOUGH MOISTURE FOR MENTIONING A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS BUT ANY RAINFALL IS EXPECTED TO
BE SPOTTY. OTHERWISE...IT IS EXPECTED TO BE A DRY SYSTEM FOR THE
REST OF THE AREA.
ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP WILL RESULT IN EVEN
STRONGER GUSTY WINDS WITH DENSE BLOWING DUST AND REDUCED VISIBILITY
THURSDAY AFTERNOON INTO THE EVENING HOURS.
THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE RAPIDLY EAST AWAY FROM
ARIZONA ACROSS NEW MEXICO LATE THURSDAY NIGHT AND EARLY FRIDAY.
THUS...EXPECT SUNNY SKIES AND LESS WIND ACROSS THE ENTIRE AREA FRIDAY
WITH A PARTIAL RECOVERY OF TEMPERATURES IN SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA.
AN AXIS OF HIGH PRESSURE ALOFT WEST OF CALIFORNIA CURRENTLY CENTERED
NEAR 140 DEGREES WEST LONGITUDE WILL MOVE EAST ACROSS OUR AREA WITH
SUNNY SKIES AND FURTHER RECOVERY OF TEMPERATURES SATURDAY.
&&
.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
A DEEP UPPER LEVEL LOW IS LIKELY TO DEVELOP DURING THE EARLY PART OF
THE EXT PERIOD. LATEST ECMWF/GFS AGREE ON PLACING THE CENTER OF THE
CLOSED LOW OVER NORTHERN ARIZONA. WITH A SHARP COLD FRONT SWEEPING
THROUGH OUR CWA...AND WIDESPREAD COOLING...WILL MAINTAIN SLIGHT
CHANCE POPS ACROSS ZONE 24 FOR SUNDAY NIGHT/MONDAY. THIS COULD BE
RAMPED UP INTO HIGHER PROBABILITIES WITH A SLOWER PROGRESSION OF THE
LOW LEADING TO HIGHER DEW POINTS IN THE LOW/MID LEVELS. AT THIS TIME
WE LIKE THE ENSEMBLE MOS DATA SHOWING SINGLE-DIGIT POPS IN PHOENIX.
&&
.AVIATION...
EXPECT STRONG SW SFC WINDS INTO THE EVENING ACROSS THE FORECAST AREA
AFFECTING ALL TAF SITES/TWEB ROUTES AND AREAS UNTIL 07Z. GUSTY WINDS
OF 35KTS COMMON IN SE CA AND SOUTHWEST AZ...GUSTS OF 30KTS COMMON
ACROSS CENTRAL DESERTS...NEAR KPHX AND ADJACENT AIRFIELDS. AREAS OF
REDUCED SFC VIS DOWN TO 5SM IN BLOWING DUST ARE POSSIBLE...AND
EVEN LCL VIS TO LESS THAN 1 MILE POSSIBLE...ESPECIALLY NEAR FARM
FIELDS AND CONSTRUCTION AREAS.
LINGERING SUSPENDED DUST/HAZE COULD LEAD TO SLANT VISIBILITY
PROBLEMS LATE THIS AFTERNOON...AND AGAIN THURSDAY MORNING.
A STRONGER WIND FIELD DEVELOPS THURSDAY AFTERNOON...ESP NEAR KPHX
AND KIWA...WITH GUSTS TO 35 KNOTS POSSIBLE ACROSS ENTIRE FORECAST
AREA... AGAIN WITH REDUCED VISIBILITIES IN BLDU.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
STRONG GUSTY WEST-SOUTHWEST WINDS WILL PERSIST ACROSS THE REGION
THROUGHOUT THE NIGHT BEFORE WEAKING THURSDAY MORNING. DESPITE COOLER
TEMPERATURES USHERED IN BY THE COLD FRONT...A CRITICAL FIRE WEATHER
DAY IS ANTICIPATED OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA
THURSDAY AFTERNOON AND EVENING...AS STRONG WINDS REDEVELOP AND DRIER
AIR ENTERS THE AREA. THUS THE CURRENT FIRE WEATHER WATCH FOR THESE
AREAS WILL BE UPGRADED TO A RED FLAG WARNING. SEE PRODUCT PHXRFWPSR
FOR ADDITIONAL DETAILS.
ANOTHER INTENSE LOW PRESSURE SYSTEM WILL AFFECT THE AREA BY SUNDAY
...AND ANOTHER COLD FRONT IS EXPECTED TO SWEEP THROUGH SOUTHEAST
CALIFORNIA AND SOUTH-CENTRAL ARIZONA...BRINGING WIDESPREAD GUSTY
WINDS AND COOLER TEMPERATURES...ALTHOUGH STILL A FAIR AMOUNT OF
UNCERTAINTY ON TIMING AND INTENSITY WITH THIS SYSTEM.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
THE YUMA AREA...ZONES 20 AND 25...THROUGH 3 AM MST THURSDAY
MORNING.
WIND ADVISORY FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA
INCLUDING YUMA...THE LOWER COLORADO RIVER VALLEY AND THE
GREATER PHOENIX AREA...ZONES 20 THROUGH 28 FROM 12 NOON MST
THURSDAY THROUGH 8 PM MST THURSDAY EVENING.
RED FLAG WARNING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA
FIRE WEATHER ZONES 131 AND 132...UNTIL 7 PM MST THIS EVENING...
AND AGAIN FROM 11 AM MST THURSDAY UNTIL 8 PM MST THURSDAY
EVENING.
CA...WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE
COUNTY...AND IMPERIAL COUNTY INCLUDING THE LOWER COLORADO RIVER
VALLEY...ZONES 30...31...32...AND 33...THROUGH 3 AM PDT
THURSDAY MORNING...AND AGAIN FROM 12 NOON PDT THURSDAY THROUGH
8 PM PDT THURSDAY EVENING.
RED FLAG WARNING FOR SOUTHEAST CALIFORNIA ARIZONA...FIRE WEATHER
ZONES 231...232...AND 230...UNTIL 7 PM PDT THIS EVENING...AND
AGAIN FROM 11 AM PDT THURSDAY UNTIL 8 PM PDT THURSDAY EVENING.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ELLIS/10/19Hazardous weather outlook, Apr 11, 6:01 AM MST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 601 AM MST WED APR 11 2007 AZZ021>023-026>028-120745- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 601 AM MST WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 35 MPH AS A STRONG COLD FRONT APPROACHES THE AREA. AREAS OF POSSIBLE BLOWING DUST. THESE WINDS ALONG WITH LOW HUMIDITIES HAS ALSO RESULTED IN A RED FLAG WARNING FOR FIRE WEATHER CONCERNS FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BECOME WIDESPREAD...CAUSING AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE STRONG WINDS HAS ALSO RESULTED IN A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON AND EVENING. PLEASE MONITOR PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS. ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-120745- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 601 AM MST WED APR 11 2007 /601 AM PDT WED APR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY IN AFFECT FROM 1 PM THIS AFTERNOON TO 3 AM THURSDAY MORNING. BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH AS A STRONG COLD FRONT APPROACHES THE AREA. THESE WINDS WILL CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG WINDS ALONG WITH LOW HUMIDITIES HAS ALSO RESULTED IN A RED FLAG WARNING FOR FIRE WEATHER CONCERNS FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL AGAIN OCCUR AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THIS WILL AGAIN CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG WINDS HAS ALSO RESULTED IN A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON AND EVENING. PLEASE MONITOR PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS. ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-120745- SOUTHERN GILA/TONTO NF FOOTHILLS- 601 AM MST WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 40 MPH AS A STRONG COLD FRONT APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BECOME WIDESPREAD AS A STRONG COLD FRONT MOVES THROUGH THE AREA. PLEASE MONITOR PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS. ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... .WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:15 AM MST | Fire Weather Watch | PSR | La Paz, Maricopa, Pinal, Yuma | 10 hr |
| Apr 11, 6:15 AM MST | Red Flag Warning | PSR | La Paz, Maricopa, Pinal, Yuma | 13 hr |
| Apr 11, 4:12 PM MST | Wind Advisory | PSR | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.